Alert archive / Oregon / River Flood Warnings in 2012
River Flood Warning 8, NWS Medford, OR
NWS Medford, OR issued this river flood warning at Mar 21, 2012, 1:02 PM PDT for Douglas County, Oregon. It took effect at Mar 21, 2012, 6:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2012, 1:02 PM PDT (20:02 UTC)
- In effect from
- Mar 21, 2012, 6:00 PM PDT
- Expired
- Mar 22, 2012, 7:51 AM PDT
- In force
- 14 hr
- Issued by
- NWS Medford, OR
- Flood severity
- Minor
County Douglas County, OR
The radar
The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deer Creek at Roseburg (DEEO3).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
977 WGUS46 KMFR 212002 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD, OR 102 PM PDT WED MAR 21 2012 ...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OREGON... DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY... ...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... .A FRONT HAS STALLED OVER THE AREA BRINGING HEAVY RAIN TO THE AREA THROUGH TONIGHT. THIS WILL CAUSE DEER CREEK TO REACH FLOOD STAGE OF 10 FEET BY LATE AFTERNOON TODAY AND DROP BACK BELOW FLOOD STAGE THURSDAY MORNING. THIS WILL ALSO PUSH THE COQUILLE RIVER AT COQUILLE ABOVE FLOOD STAGE THIS EVENING. THE COQUILLE WILL REACH MAJOR FLOOD STAGE OF 25 FEET THURSDAY AFTERNOON. THE COQUILLE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. ORC011-220202- /O.EXT.KMFR.FL.W.0005.000000T0000Z-120324T1919Z/ /COQO3.3.ER.120316T1515Z.120322T2000Z.120324T0719Z.NO/ 102 PM PDT WED MAR 21 2012 ...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 11:30 AM WEDNESDAY THE STAGE WAS 18.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MAJOR FLOODING IS FORECAST BY THURSDAY AFTERNOON. * IMPACT...AT 25.0 FEET...SOME HOMES ARE FLOODED ALONG AND NEAR THE COQUILLE RIVER. ROADS ARE FLOODED IN SPOTS IN LOW-LYING AREAS NEAR THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET ON JAN 20 2012. $$ ORC019-220202- /O.NEW.KMFR.FL.W.0008.120322T0100Z-120322T1743Z/ /DEEO3.1.ER.120322T0100Z.120322T0300Z.120322T0543Z.NO/ 102 PM PDT WED MAR 21 2012 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WARNING FOR THE DEER CREEK AT ROSEBURG. * FROM THIS EVENING TO THURSDAY MORNING. * AT 12:00 PM WEDNESDAY THE STAGE WAS 8.5 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS OCCURING. RESIDENTIAL FLOODING BEGINS AT THIS POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET ON FEB 15 2011. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.
4 follow-up statements
877 WGUS86 KMFR 220150 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 650 PM PDT WED MAR 21 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... .A FRONT STALLED OVER THE AREA WILL FINALLY MOVE EAST TONIGHT. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED OVER MUCH OF COOS AND DOUGLAS COUNTIES TONIGHT WITH RISING RIVER HEIGHTS INTO THURSDAY. ORC011-220750- /O.CON.KMFR.FL.W.0005.000000T0000Z-120324T1919Z/ /COQO3.3.ER.120316T1515Z.120322T2000Z.120324T0719Z.NO/ 650 PM PDT WED MAR 21 2012 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 5:30 PM WEDNESDAY THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 21.0 FEET. * MAJOR FLOODING IS FORECAST. THE RIVER IS FORECAST TO PEAK AT 25.0 FEET EARLY THURSDAY EVENING AND REMAIN ABOVE FLOOD STAGE INTO FRIDAY NIGHT. * IMPACT...AT 25.0 FEET...SOME HOMES ARE FLOODED ALONG AND NEAR THE COQUILLE RIVER. ROADS ARE FLOODED IN SPOTS IN LOW-LYING AREAS NEAR THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET ON JAN 20 2012. $$ ORC011-220750- /O.CON.KMFR.FL.W.0007.000000T0000Z-120323T1226Z/ /MYPO3.2.ER.120322T0224Z.120322T0600Z.120323T0026Z.NO/ 650 PM PDT WED MAR 21 2012 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. * AT 6:15 PM WEDNESDAY THE STAGE WAS 31.7 FEET. * FLOOD STAGE IS 33.0 FEET. * MODERATE FLOODING IS FORECAST. THE RIVER IS FORECAST TO PEAK LATE TONIGHT AT 37.0 FEET AND REMAIN ABOVE FLOOD STAGE INTO THURSDAY EVENING. * IMPACT...AT 37.0 FEET...EXTENSIVE ROAD AND FARMLAND FLOODING UPSTREAM AND DOWNSTREAM OF MYRTLE POINT CAN BE EXPECTED. SOME RESIDENTS OF LOW-LYING AREAS IN THE VICINITY OF MYRTLE POINT MAY BE THREATENED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.0 FEET ON JAN 20 2012. $$ ORC019-220750- /O.EXT.KMFR.FL.W.0008.000000T0000Z-120322T1939Z/ /DEEO3.1.ER.120321T2155Z.120322T0600Z.120322T0739Z.NO/ 650 PM PDT WED MAR 21 2012 THE FLOOD WARNING CONTINUES FOR THE DEER CREEK AT ROSEBURG. * AT 6:00 PM WEDNESDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. THE CREEK IS FORECAST TO PEAK AT 10.8 FEET THIS EVENING AND FALL BELOW FLOOD STAGE LATE TONIGHT. * IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS OCCURRING. RESIDENTIAL FLOODING BEGINS AT THIS POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET ON FEB 15 2011. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. && DW
180 WGUS86 KMFR 220749 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 1249 AM PDT THU MAR 22 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY... .THE FRONT THAT BROUGHT HEAVY RAIN OVER THE AREA THE LAST 24 TO 48 HOURS WILL MOVE TO THE EAST EARLY THURSDAY MORNING AND RAIN WILL END. HOWEVER...FLOODING WILL PERSIST IN MANY AREA RIVERS AND CREEKS THURSDAY. ORC011-221349- /O.EXT.KMFR.FL.W.0005.000000T0000Z-120324T2216Z/ /COQO3.3.ER.120316T1515Z.120322T2000Z.120324T1016Z.NR/ 1249 AM PDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 12:30 AM THURSDAY THE STAGE WAS 22.3 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. THE RIVER IS FORECAST TO PEAK AT 25.9 FEET THURSDAY AFTERNOON. * IMPACT...AT 25.0 FEET...SOME HOMES ARE FLOODED ALONG AND NEAR THE COQUILLE RIVER. ROADS ARE FLOODED IN SPOTS IN LOW-LYING AREAS NEAR THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET ON JAN 20 2012. $$ ORC019-221349- /O.EXT.KMFR.FL.W.0008.000000T0000Z-120322T2112Z/ /DEEO3.1.ER.120321T2155Z.120322T0600Z.120322T0912Z.NO/ 1249 AM PDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE DEER CREEK AT ROSEBURG. * AT MIDNIGHT THURSDAY THE STAGE WAS 11.2 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE LATER THURSDAY MORNING OR EARLY THURSDAY AFTERNOON. * IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS OCCURRING. RESIDENTIAL FLOODING BEGINS AT THIS POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET ON FEB 15 2011. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
325 WGUS86 KMFR 221032 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 332 AM PDT THU MAR 22 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... .RAINFALL HAS ENDED ACROSS MUCH OF THE AREA EARLY THIS MORNING...BUT FLOODING OF MAIN STEM RIVERS AND CREEKS WILL CONTINUE FOLLOWING THE HEAVY RAINFALL AND RUN OFF OVER THE LAST 24 TO 48 HOURS. ORC011-221832- /O.CON.KMFR.FL.W.0005.000000T0000Z-120324T2216Z/ /COQO3.3.ER.120316T1515Z.120322T2000Z.120324T1016Z.NR/ 332 AM PDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 2:30 AM THURSDAY THE STAGE WAS 23.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO CREST AT 25.9 FEET THIS AFTERNOON AND REMAIN ABOVE MAJOR FLOOD STAGE THROUGH TONIGHT. THE RIVER WILL GRADUALLY RECEDE FRIDAY AND FRIDAY NIGHT EVENTUALLY FALLING BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 25.0 FEET...SOME HOMES ARE FLOODED ALONG AND NEAR THE COQUILLE RIVER. ROADS ARE FLOODED IN SPOTS IN LOW-LYING AREAS NEAR THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET ON JAN 20 2012. $$ ORC011-221632- /O.EXT.KMFR.FL.W.0007.000000T0000Z-120323T1343Z/ /MYPO3.3.ER.120322T0215Z.120322T0915Z.120323T0143Z.NO/ 332 AM PDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. * AT 3:15 AM THURSDAY THE STAGE WAS 38.5 FEET. * FLOOD STAGE IS 33.0 FEET. * MAJOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS CRESTING AND WILL GRADUALLY RECEDE LATER THIS MORNING THEN FALL BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 37.0 FEET...EXTENSIVE ROAD AND FARMLAND FLOODING UPSTREAM AND DOWNSTREAM OF MYRTLE POINT CAN BE EXPECTED. SOME RESIDENTS OF LOW-LYING AREAS IN THE VICINITY OF MYRTLE POINT MAY BE THREATENED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.0 FEET ON JAN 20 2012. $$ ORC019-221631- /O.EXT.KMFR.FL.W.0008.000000T0000Z-120323T0443Z/ /DEEO3.1.ER.120321T2155Z.120322T0900Z.120322T1643Z.NO/ 332 AM PDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE DEER CREEK AT ROSEBURG. * AT 2:00 AM THURSDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS CRESTING AND IS EXPECTED TO FALL BELOW FLOOD STAGE LATER THIS MORNING. * IMPACT...AT 12.0 FEET...WIDESPREAD FLOODING OF STRUCTURES AND FARMLAND IS OCCURRING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET ON FEB 15 2011. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
509 WGUS86 KMFR 221451 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 751 AM PDT THU MAR 22 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY... ORC019-221521- /O.CAN.KMFR.FL.W.0008.000000T0000Z-120323T0443Z/ /DEEO3.1.ER.120321T2155Z.120322T0900Z.120322T1233Z.NO/ 751 AM PDT THU MAR 22 2012 THE FLOOD WARNING IS CANCELLED FOR THE DEER CREEK AT ROSEBURG. * AT 7:00 AM THURSDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 10.0 FEET. * THE CREEK CRESTED AT 11.4 FEET LAST NIGHT. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.1 FEET BY EARLY FRIDAY. * IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS OCCURRING. RESIDENTIAL FLOODING BEGINS AT THIS POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET ON JAN 19 2012. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Mar 21, 9:41 AM PDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 21, 9:41 AM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PDT WED MAR 21 2012
.DISCUSSION...AN UPDATE WAS SENT THIS MORNING TO ADJUST THE
CURRENT WINTER WEATHER ADVISORY (PDXWSWMFR) IN EFFECT FOR THE COOS
COUNTY COAST AND NORTHERN AND EASTERN DOUGLAS COUNTY. THE MAIN
CONCERN THIS MORNING LIES ALONG THE INTERSTATE 5 CORRIDOR FROM
NORTH OF SUTHERLIN TO THE LANE COUNTY LINE. EXCEPTIONALLY LOW SNOW
LEVELS FROM COTTAGE GROVE NORTH INTO THE WILLAMETTE VALLEY EXTEND
FARTHER SOUTH INTO OUR CWA THIS MORNING ACROSS THE NORTHERN TIER
OF DOUGLAS COUNTY. ODOT CAMERAS SHOW THE GROUND COVERED JUST SOUTH
OF COTTAGE GROVE WITH SLUSHY ROADS AND A LITTLE BIT OF SNOW HAS
EVEN MANAGED TO STICK ON THE GROUND AROUND ELKTON THIS MORNING. A
FEW INCHES WERE REPORTED ON HIGHWAY 138 BETWEEN ELKTON AND
SUTHERLIN EARLIER AND ALONG INTERSTATE 5 NEAR THE DOUGLAS/LANE
COUNTY BORDER. MODERATE RAIN AND TEMPERATURES IN THE MIDDLE TO
UPPER 30S ARE OCCURRING FROM ROSEBURG TO THE COAST AROUND NORTH
BEND. WE ADJUSTED THE WINTER WEATHER ADVISORY TO INCLUDE
ELEVATIONS DOWN TO THE VALLEY FLOOR NORTH OF ROSEBURG/SUTHERLIN
UNTIL LATE THIS MORNING WHILE CANCELING THE WINTER WEATHER
ADVISORY ALONG THE COAST ABOVE 1500 FEET AS TEMPERATURES OVER MOST
AREAS HAVE NOW RESULTED IN RAIN.
WE WILL BE MONITORING THE RIVERS, CREEKS, AND STREAMS TODAY FROM
THE COAST INTO DOUGLAS COUNTY TODAY AS EXCESSIVE RAIN WILL FALL
ACROSS THIS AREA TODAY. SOME LOCATIONS IN CURRY COUNTY MAY PICK UP
4 TO 6 INCHES OF RAIN, WITH 2 TO 4 INCHES FARTHER NORTH AND
NORTHEAST.
LOWERING SNOW LEVELS WILL OCCUR TONIGHT AS A COLD FRONT DROPS
SOUTH AND EAST...ALLOWING MUCH COLDER AIR TO PRESS IN BEHIND IT.
THE FOCUS ON THE AFTERNOON PACKAGE WILL BE THE POTENTIAL FOR LOW
ELEVATION SNOW AT THE COAST AND OVER THE WEST SIDE VALLEYS.
&&
.AVIATION....MVFR CIGS/VIS FROM THE CASCADES WEST WITH AREAS OF IFR
CIGS/VSBYS THROUGH THIS MORNING...BECOMING LOCAL IFR CIGS/VSBYS
THIS AFTERNOON. EXTENSIVE OBSCURATION OF HIGHER TERRAIN. EAST OF
THE CASCADES...VFR CONDITIONS WITH AREAS OF MVFR CIGS...AND LOCAL
IFR CIGS/VSBYS IN SNOW NEAR THE CASCADES.
&&
.PREV DISCUSSION... /ISSUED 110 AM PDT WED MAR 21 2012/
DISCUSSION...21/00Z NAM/GFS IN.
FLOW ALOFT WILL BECOME SOUTHWESTERLY TUESDAY NIGHT INTO WEDNESDAY AS
THE RIDGE HEADS EAST AND A LONG WAVE TROUGH DEEPENS OFFSHORE. SHORT
WAVES EJECTING FROM THE TROUGH WILL MOVE THROUGH THE CWA. THIS WILL
MAKE FOR QUITE A WET PATTERN OVER THE MEDFORD CWA DURING THE NEXT
FEW DAYS.
A COLD FRONT IS NOW MOVING INTO THE MEDFORD CWA. IT WILL STALL
OVER THE AREA AS IT BECOMES NEARLY PARALLEL TO THE STEERING LEVEL
FLOW. IT WILL WOBBLE BACK AND FORTH IN RESPONSE TO VARIATIONS IN
THE STEERING FLOW INDUCED BY THE EJECTED SHORT WAVES. THIS PATTERN
WILL PERSIST THROUGH WEDNESDAY EVENING...AND PRECIPITATION TOTALS
WILL BE QUITE HIGH BY THE TIME IT IS OVER. THE HEAVIEST TOTALS
WILL BE IN THE MOUNTAINS ABOVE BROOKINGS. QUAIL PRAIRIE HAS
ALREADY RECEIVED 2.68 INCHES IN THE PAST 24 HOURS AND BROOKINGS
AND FLYNN PRAIRIE HAVE RECEIVED BETWEEN 1.5 AND 2 INCHES. LOOK FOR
THOSE VALUES TO TRIPLE IN THE NEXT 24 HOURS.
THE MAIN CONCERN WITH THIS PATTERN IS FLOODING...AND ANOTHER ROUND
OF RIVER FLOODING IN THE COASTAL BASINS IS A CERTAINTY. A FLOOD
WARNING IS CURRENTLY IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE
AND THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT. AN AREAL
FLOOD WARNING HAS BEEN ISSUED FOR COOS...CURRY...AND DOUGLAS
COUNTIES DUE TO HEAVY RAIN ON ALREADY SATURATED GROUND.
A SECONDARY CONCERN IS WIND. A WIND ADVISORY IS CURRENTLY IN
EFFECT FOR THE ENTIRE EAST SIDE...AND A HIGH WIND WATCH IS IN
EFFECT FOR ORZ030/031 BEGINNING AT 11 AM. WILL LIKELY UPGRADE THE
WATCH TO A WARNING LATER THIS MORNING.
A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE COAST AND A WINTER
STORM WATCH IS IN EFFECT FOR CAZ082/083 AFTER THE SNOW LEVELS FALL.
THOSE WILL BE EVALUATED LATER THIS MORNING.
THE OFFSHORE TROUGH WILL DIG AND DRIFT EAST THROUGH THE END OF
THE WEEK. THE EASTWARD DRIFT WILL EVENTUALLY PUSH THE COLD FRONT
EASTWARD BEGINNING WEDNESDAY NIGHT. IT WILL FINALLY MOVE OUT TO
THE EAST BY THURSDAY EVENING. HOWEVER...THE COLD AIR ALOFT
ASSOCIATED WITH THE TROUGH WILL THEN MOVE IN AND THIS WILL SUPPORT
CONVECTION. EXPECT SHOWERS OVER THE AREA THURSDAY...GRADUALLY
DIMINISHING INTO FRIDAY.
BY THIS TIME THE MAIN CONCERN WILL BE RAPIDLY LOWERING SNOW
LEVELS TOWARD THURSDAY MORNING. SNOW LEVELS WILL LOWER TO NEAR
1500 FEET IN THE UMPQUA BASIN...2000 FEET FOR THE ROGUE
VALLEY...3000 FEET ACROSS THE SHASTA VALLEY AND VALLEY FLOOR EAST
OF THE CASCADES AND NEAR MOUNT SHASTA CITY. THE HEAVY PRECIPITATION
WILL BE OVER BY THEN...BUT EVEN A SMALL AMOUNT OF SNOW AT LOW
ALTITUDES THIS LATE IN THE YEAR CAN HAVE AN OUTSIZED IMPACT. WILL
NOT ISSUE ADVISORIES AT THIS TIME FOR THE WEST SIDE...GIVEN THE
FORECAST LOW TEMPERATURES AND SURFACE TEMPERATURES...THE SNOW
WON'T LAST LONG ON THE GROUND IF IT GETS THERE IN THE FIRST PLACE.
THE MOUNT SHASTA AREA IS A DIFFERENT STORY. THE WINTER STORM
WATCHES THERE MAY GET UPGRADED TO A WARNING LATER THIS MORNING.
LAST NIGHT'S GFS SOLUTION SHEARED THE TROUGH FRIDAY NIGHT INTO
SATURDAY...LEAVING A CUTOFF LOW OFF THE NORTHERN CALIFORNIA COAST
THROUGH SUNDAY...THEN MOVING IT INTO OREGON SUNDAY NIGHT AND
MONDAY. THE ECMWF ALSO DEPICTED A SHEARING TROUGH...BUT IT LEFT THE
CUTOFF FARTHER OFFSHORE AND A BIT FARTHER SOUTH.
TONIGHT'S RUNS TELL A DIFFERENT STORY...WHICH LESSENS THE
CONFIDENCE IN THE FORECAST DURING THIS INTERVAL. THE 21/00Z GFS
RUN STILL HAS THE CUTOFF...BUT IT DEPICTS A COMPLEX MULTI-CENTERED
LOW WITH THE VORT MAXES FUJIWARI-ING AROUND EACH OTHER OVER
NORTHERN CALIFORNIA AND THE PACIFIC NORTHWEST SATURDAY THROUGH
MONDAY. THIS WILL MAKE FOR AN UNSETTLED SHOWERY AND COLD PATTERN.
MEANWHILE THE 02/12Z EC MOVES THE CUTOFF INTO THE SAME AREA AT
ABOUT THE SAME TIME...BUT IT THEN MOVES IT OUT TO THE EAST SUNDAY
NIGHT WITH A SHORT WAVE RIDGE BUILDING IN MONDAY. WILL NOT MESS
WITH THE EXTENDED TONIGHT...BUT THE CONFIDENCE IN THE FORECAST
BEYOND SATURDAY REMAINS LOW.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 5 AM PDT THURSDAY FOR ORZ030-031.
WIND ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ030-031.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ027.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR
ORZ023-025.
WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ029.
CA...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ083>085.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
ABOVE 4000 FEET FOR CAZ082.
WIND ADVISORY UNTIL 2 AM PDT THURSDAY FOR CAZ081.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT THURSDAY
FOR PZZ350-370.
MAWHazardous weather outlook, Mar 21, 11:50 AM PDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1150 AM PDT WED MAR 21 2012 ORZ030-031-220000- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1115 AM PDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING IS IN EFFECT. SEE HIGH WIND WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING REMAINS IN EFFECT THROUGH 5 AM PDT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-220000- CENTRAL SISKIYOU COUNTY- 1150 AM PDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY REMAINS IN EFFECT. SEE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND ADVISORY REMAINS IN EFFECT THROUGH 2 AM PDT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-220000- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1150 AM PDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY IS IN EFFECT FROM 12 PM TODAY THROUGH 11 PM PDT. SEE WIND ADVISORY FOR DETAILS. WINTER STORM WATCH IS IN EFFECT FROM LATE TONIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-221900- SOUTH CENTRAL OREGON CASCADES- 1150 AM PDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-023-025-220000- SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS 1150 AM PDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK AT COQUILLE IS IN EFFECT. SEE THE LATEST FLOOD WARNING PRODUCT FOR THE SPECIFIC DETAILS. FLOOD WATCH IS IN EFFECT FOR THE NORTH FORK OF THE COQUILLE RIVER NEAR MYRTLE POINT AND DEER CREEK AT ROSEBURG. SEE FLOOD WATCH FOR DETAILS. AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS IS IN EFFECT. SEE THE LATEST FLOOD PRODUCT FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK AT COQUILLE REMAINSIN EFFECT. AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS REMAINS IN EFFECT THROUGH LATE THURSDAY MORNING. FLOOD WATCH CONTINUES THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083>085-ORZ029-220000- NORTH CENTRAL AND SOUTHEST SISKIYOU COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-KLAMATH BASIN- 1150 AM PDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT. SEE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WATCH EARLY THURSDAY THROUGH THURSDAY MORNING FOR NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-220000- CURRY COUNTY COAST- 1150 AM PDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS IS IN EFFECT. SEE THE LATEST FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS REMAINS IN EFFECT THROUGH LATE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ082-220000 SOUTH CENTRAL SISKIYOU COUNTY- 1150 AM PDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 21, 8:32 AM PDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
832 AM PDT WED MAR 21 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NNE NORTH BEND 43.47N 124.20W
03/21/2012 M2.17 INCH COOS OR TRAINED SPOTTER
REPORTED BY SPOTTER CO92 EVENT DURATION 24
HOURS.
&&
IRIS SYSTEMLocal storm report, Mar 21, 8:35 AM PDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
835 AM PDT WED MAR 21 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 7 ESE COOS BAY 43.35N 124.09W
03/21/2012 M1.74 INCH COOS OR TRAINED SPOTTER
REPORTED BY SPOTTER CO87 EVENT DURATION 24
HOURS.
&&
IRIS SYSTEMLocal storm report, Mar 21, 8:39 AM PDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
839 AM PDT WED MAR 21 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
03/21/2012 M2.94 INCH CURRY OR TRAINED SPOTTER
REPORTED BY SPOTTER CU13 EVENT DURATION 24
HOURS.
&&
IRIS SYSTEMLocal storm report, Mar 21, 9:43 AM PDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
943 AM PDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
03/21/2012 M1.50 INCH COOS OR TRAINED SPOTTER
MEASURED RAINFALL SINCE MIDNIGHT IN COOS BAY.
&&
LUTZLocal storm report, Mar 21, 9:58 AM PDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
958 AM PDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HEAVY RAIN 2 ESE BROOKINGS 42.05N 124.26W
03/21/2012 M1.93 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 930 AM PDT.
0955 AM HEAVY RAIN NE LAKESIDE 43.58N 124.17W
03/21/2012 M2.30 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL, THOUGH MOST OF IT FEEL OVERNIGHT.
STANDING WATER IN YARD AND IN THE FIELDS. STILL RAINING.
&&
LUTZLocal storm report, Mar 21, 12:14 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1214 PM PDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
03/21/2012 M2.00 INCH COOS OR TRAINED SPOTTER
SINCE MIDNIGHT.
1200 PM HEAVY RAIN 1 SSW OBRIEN 42.05N 123.71W
03/21/2012 M1.04 INCH JOSEPHINE OR TRAINED SPOTTER
SINCE MIDNIGHT.
1200 PM HEAVY RAIN WNW PORT ORFORD 42.75N 124.50W
03/21/2012 M4.03 INCH CURRY OR TRAINED SPOTTER
PAST 24 HOURS.
1200 PM HEAVY RAIN 1 NNE LANGLOIS 42.94N 124.44W
03/21/2012 M4.47 INCH CURRY OR TRAINED SPOTTER
PAST 24 HOURS. PAST 12 HOURS 3.08. CREEK REALLY FULL.
&&
GLASERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 11:29 PM PDT | Areal Flood Warning | MFR | Coos, Curry, Douglas | 31 hr |
| Mar 21, 3:25 AM PDT | High Wind Warning | MFR | Klamath, Lake | 20 hr |
| Mar 21, 3:25 AM PDT | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Klamath | 6 hr |
| Mar 21, 6:56 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 25 hr | |
| Mar 21, 8:59 AM PDT | River Flood Watch | MFR | Coos, Douglas | 11 hr |
| Mar 21, 9:14 AM PDT | Winter Weather Advisory | MFR | Coos, Douglas, Jackson, Klamath | 106 min |
| Mar 21, 9:17 AM PDT | River Flood Watch | MFR | Coos, Curry, Douglas | 31 hr |
| Mar 21, 2:27 PM PDT | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 15 hr |
| Mar 21, 2:28 PM PDT | River Flood Watch | MFR | Coos, Curry, Douglas | 25 hr |
| Mar 21, 3:05 PM PDT | River Flood Watch | MFR | Coos, Douglas | 5 hr |
Nearby
River Flood Warnings in Oregon, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.